Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 10, NWS Houston/Galveston, TX

March 10, 2016Harris County, Texas

NWS Houston/Galveston, TX issued this river flood warning at Mar 10, 2016, 3:53 AM CST for Harris County, Texas. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2016, 3:53 AM CST (09:53 UTC)
Expired
Mar 11, 2016, 9:13 PM CST
In force
41 hr
Issued by
NWS Houston/Galveston, TX
Flood severity
Minor

County Harris County, TX

The radar

The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Mar 9, 10:01 PM CST, 5 hours 52 minutes earlier.

Area forecast discussion, Mar 9, 10:01 PM CST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1001 PM CST WED MAR 9 2016

.DISCUSSION...
TRAINING MODERATE TO OCCASIONALLY HEAVY RAINS ACROSS GALVESTON,
CHAMBERS, LIBERTY COUNTIES HAS PRODUCED A SWATH OF 2-4" RAINS
SINCE 5 PM. HIGHER THAN NORMAL TIDES ARE NOT LETTING STREETS
EFFICIENTLY DRAIN ON GALVESTON ISLAND...LEADING TO SOME MINOR
STREET FLOODING. WILL MONITOR CLOSELY AND WILL HAVE A QUICK
TRIGGER TO ISSUE A FLASH FLOOD WARNING SHOULD RAIN RATES INCREASE.

SHALLOW SURFACE BOUNDARY IS NOW SITUATED FROM ROUGHLY WINNIE-
GALVESTON-BUOY 42019. STILL HAVE MOIST AIR OVERRUNNING THIS
BOUNDARY...ALONG WITH FAVORABLE DIFFLUENCE ALOFT...ALLOWING PRECIP
TO CONTINUE. RAIN RATES ARE MOSTLY MANAGEABLE...GENERALLY BEEN
0.1-0.5"/HOUR. THESE RATES SHOULDN'T BE MUCH OF AN ISSUE IN THE
NEAR TERM...BUT PRECIP WILL STILL ADD UP BY THE HOUR. THE MORE
SATURATED THE GROUND BECOMES...THE LESS IT'LL TAKE FOR MINOR FF
ISSUES TO CROP UP. EYEBROWS WILL BEGIN TO LIFT ONCE AREAS THAT
DIDN'T SEE MUCH RAIN TODAY GET TO AROUND 2".

HAVEN'T SEEN A MODEL WORTH PINNING MY HOPES ON...TO NARROW
DOWN/WHEN WHERE MIGHT HAVE THE MORE SIGNIFICANT ISSUES OVERNIGHT.
FACT IS...ALTHOUGH THEY HAVEN'T PERFORMED WELL...THE OVERALL
SETUP & PATTERN BEARS WATCHING ACROSS ALL OF SE TX...ESP SE 2/3 OF
THE AREA.

LOOKING DOWN TOWARD CRP...INTERESTING TO NOTE THE WINDS/CONVECTION
OFFSHORE. POSSIBLE SFC LOW DEVELOPING. MAY SEE WINDS BACK AND
INCREASE OFF THE UPPER TX COAST OVERNIGHT IF SO. COULD SEE FRONTAL
BOUNDARY SWING BACK ONSHORE LATER AS THE LOW APPROACHES OUR
WESTERN COASTAL WATERS. WORTH KEEPING AN EYE ON...AS SOME STRONG
CELLS AND RAINFALL MAY IMPACT SOUTHERN PARTS LATE SHOULD THIS
OCCUR.

FLASH FLOOD WATCH WILL REMAIN UP AS WILL AS COASTAL FLOOD ADVSY
BASED ON ABOVE THINKING. AGAIN...FAIRLY LOW CONFIDENCE REGARDING
SPECIFIC DETAILS...BUT IT IS A FAVORABLE OVERALL PATTERN FOR
SOME PROBLEMS. 47

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      61  72  59  73  56 /  80  60  40  60  50
HOUSTON (IAH)              63  76  61  75  59 /  80  60  40  50  40
GALVESTON (GLS)            66  72  64  72  62 /  90  60  40  40  40

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 6 AM CST THURSDAY FOR THE FOLLOWING
     ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
     HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
     MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
     WALLER...WASHINGTON...WHARTON.

     COASTAL FLOOD ADVISORY UNTIL 6 AM CST THURSDAY FOR THE FOLLOWING
     ZONES: BRAZORIA...CHAMBERS...GALVESTON...MATAGORDA.

GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 6 AM CST THURSDAY FOR
     THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.

     SMALL CRAFT ADVISORY UNTIL 6 AM CST THURSDAY FOR THE FOLLOWING
     ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
     TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&

In the hours before

Special weather statement, Mar 9, 10:52 PM CST, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1052 PM CST WED MAR 9 2016

TXZ210-226-235-236-100530-
MATAGORDA TX-JACKSON TX-COLORADO TX-WHARTON TX-
1052 PM CST WED MAR 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHARTON...
SOUTHWESTERN COLORADO...SOUTHWESTERN MATAGORDA AND JACKSON COUNTIES
UNTIL 1130 PM CST...

AT 1051 PM CST...DOPPLER RADAR WAS TRACKING A SOME FAST MOVING
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR YOAKUM TO NEAR POINT
COMFORT TO 15 MILES EAST OF PORT OCONNOR TO 26 MILES SOUTHEAST OF
MATAGORDA ISLAND STATE PARK...AND MOVING NORTH AT 45 MPH.

WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
EDNA...PALACIOS...GANADO...LA WARD...LOLITA...BLESSING...LAKE TEXANA DAM...
MORALES...VANDERBILT AND CORDELE.

LAT...LON 2928 9664 2863 9591 2846 9627 2847 9628
      2861 9598 2865 9598 2858 9622 2864 9624
      2876 9618 2868 9626 2872 9627 2864 9631
      2868 9639 2874 9640 2874 9643 2870 9644
      2872 9662 2902 9683 2906 9694
TIME...MOT...LOC 0451Z 180DEG 39KT 2921 9711 2868 9661 2838 9618 2805
9618
Special weather statement, Mar 10, 2:18 AM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
218 AM CST THU MAR 10 2016

TXZ210>212-226-227-236-237-100900-
MATAGORDA TX-AUSTIN TX-BRAZORIA TX-WALLER TX-COLORADO TX-WHARTON TX-
FORT BEND TX-
218 AM CST THU MAR 10 2016

...SPECIAL WEATHER STATEMENT...

AT 218 AM CST...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF EAST
BERNARD TO 7 MILES NORTHWEST OF WEST COLUMBIA...AND MOVING NORTHEAST
AT 30 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROSENBERG...WESTERN ANGLETON...BAY CITY...WHARTON...WEST COLUMBIA...
SWEENY...EAGLE LAKE...NEEDVILLE...EAST BERNARD...WALLIS...FULSHEAR...
HOLIDAY LAKES...PLEAK...SIMONTON...FAIRCHILDS...BAILEY'S PRAIRIE...
BEASLEY...KENDLETON...ORCHARD AND BRAZOS BEND STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2981 9602 2917 9544 2891 9593 2953 9638
TIME...MOT...LOC 0818Z 202DEG 36KT 2947 9614 2919 9575

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 6:06 PM CSTAreal Flood AdvisoryHGXGalveston54 min
Mar 9, 7:12 PM CSTAreal Flood AdvisoryHGXGalveston2 hr
Mar 9, 7:20 PM CSTAreal Flood AdvisoryHGXChambers115 min
Mar 9, 7:49 PM CSTRiver Flood WarningHGXHarris34 hr
Mar 9, 9:28 PM CSTAreal Flood AdvisoryHGXChambers, Galveston, Liberty2 hr
Mar 9, 10:29 PM CSTSpecial Marine WarningHGX91 min
Mar 9, 10:52 PM CSTSpecial Weather StatementHGXJackson38 min
Mar 9, 11:51 PM CSTAreal Flood AdvisoryHGXAustin, Brazoria, Fort Bend, Harris, Matagorda, Montgomery and 2 more114 min
Mar 9, 11:54 PM CSTSpecial Marine WarningHGX96 min
Mar 9, 11:58 PM CSTRiver Flood WarningHGXBrazos, Grimes, Madison5 days
Mar 9, 11:58 PM CSTRiver Flood WarningHGXLiberty, Polk3 days
Mar 9, 11:58 PM CSTRiver Flood WarningHGXMontgomery45 hr
Mar 9, 11:58 PM CSTRiver Flood WarningHGXMontgomery62 hr
Mar 9, 11:58 PM CSTRiver Flood WarningHGXHarris, Waller5 days
Mar 9, 11:58 PM CSTRiver Flood WarningHGXHarris, Montgomery39 hr
Mar 9, 11:58 PM CSTRiver Flood WarningHGXBurleson, Lee60 hr
Mar 10, 1:22 AM CSTAreal Flood AdvisoryHGXAustin, Colorado, Fort Bend, Jackson, Matagorda, Wharton3 hr
Mar 10, 1:31 AM CSTSpecial Marine WarningHGX59 min
Mar 10, 2:18 AM CSTSpecial Weather StatementHGXFort Bend42 min
Mar 10, 2:50 AM CSTAreal Flood AdvisoryHGXAustin, Brazoria, Fort Bend, Harris, Montgomery, Waller115 min
Mar 10, 3:53 AM CSTRiver Flood WarningHGXHarris26 hr
Mar 10, 4:05 AM CSTAreal Flood AdvisoryHGXHarris, Liberty, Montgomery, Walker115 min
Mar 10, 6:58 AM CSTRiver Flood WarningHGXHarris, Montgomery5 days
Mar 10, 7:05 AM CSTRiver Flood WarningHGXTrinity, Walker19 days
Mar 10, 7:06 AM CSTRiver Flood WarningHGXPolk, San Jacinto31 hr
Mar 10, 8:10 AM CSTSpecial Weather StatementHGXTrinity35 min
Mar 10, 9:38 AM CSTRiver Flood WarningHGXHouston, Madison11 days
Mar 10, 9:38 AM CSTRiver Flood WarningHGXLiberty, Polk, San Jacinto3 days
Mar 10, 9:38 AM CSTRiver Flood WarningHGXChambers, Liberty22 days
Mar 10, 9:38 AM CSTRiver Flood WarningHGXChambers, Liberty25 days
Mar 10, 10:22 AM CSTRiver Flood WarningHGXJackson71 hr
Mar 10, 10:22 AM CSTRiver Flood WarningHGXAustin, Fort Bend, Wharton4 days
Mar 10, 10:22 AM CSTRiver Flood WarningHGXJackson60 hr
Mar 10, 11:42 AM CSTRiver Flood WarningHGXHarris19 hr
Mar 10, 2:56 PM CSTRiver Flood WarningHGXHarris, Liberty, Montgomery5 days
Mar 10, 4:51 PM CSTMarine Dense Fog AdvisoryHGX5 hr

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.